Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Irregular periods after depo shot. Having intermittent bleeding and stomach cramps. What could be the cause?

I got the depo shot one time at the end of August 2012 and i bled for three months straight. Then in December 2012 at the end of the month i got a period and it was a nasty brown blood and a nurse said it was probably just old blood. In January i got a period that was very light and only lasted that day. I didnt have a period in Feb or March so i thought i could be pregnant but i took about 5 tests and they all said negative. Then about two weeks ago i kept having discharge so i went and got a medicated douche cleaner and used it and the next day very light brown stuff came out and now its heavy red blood and my stomach has been very tight and some cramps that hurt. What could that be?
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Critical Care Specialist 's  Response
Hi thanks for your question.
Irregular bleeding some time light and some time heavy along with vaginal discharge is common side effect of Depot shot. It can even produce complete amenorrhea after 1 year of its use. What your experiencing is side effect of Depo shot. Body takes sometimes to adjust to hormonal changes when these side effects get settled. Abdominal cramps could be due to acid peptic disease. For which you can take antacid and proton pump inhibitors like pantoprazole. Depo shot can also produce stomach cramps.
Hope this answers your question
Answered: Wed, 26 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor